MAUDE Adverse Event Report: ABBOTT SUSTAIN XL SR; IMPLANTABLE PACEMAKER PULSE GENERATOR

ABBOTT SUSTAIN XL SR; IMPLANTABLE PACEMAKER PULSE GENERATOR
Model Number PM1136
Medical Device Problem Code Premature Discharge of Battery (1057)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
During a follow-up in clinic, the device had reached elective replacement indicator (eri) sooner than expected.Premature battery depletion was alleged.The device was explanted and replaced, and the patient was stable with no consequences.
 
Additional Manufacturer Narrative
As-received, the device was at elective replacement indicator (eri).The device was then programmed to nominal settings for the remainder of the analysis.The results of all electrical testing performed, including thermal and mechanical stress testing, indicated normal device characteristics.A longevity assessment was performed, and device was in the normal range of operation with appropriate remaining longevity.Review of the device image revealed that the eri alert was false, as the monthly battery trend data during the implant period shows that the battery voltage has not reached eri level.The device image also indicated that the device was operating in high output mode (hom) at times as a result of the autocapture feature.The device output was automatically adjusted to accommodate the patient¿s needs for pacing, thus affecting the estimated remaining longevity of the device and triggering the false eri alert.The reported event of premature battery depletion could not be confirmed.

Brand Name
SUSTAIN XL SR
Common Device Name
IMPLANTABLE PACEMAKER PULSE GENERATOR
Manufacturer (Section D)
ABBOTT
15900 valley view court
sylmar CA 91342
MDR Report Key10148452
Report Number2017865-2020-07067
Device Sequence Number16594247
Product Code NVZ
UDI-Device Identifier05414734504737
UDI-Public05414734504737
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
P880086
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2014
Device Model NumberPM1136
Device Catalogue NumberPM1136
Device Lot Number4059325
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/27/2020
Supplement Date Received by Manufacturer08/25/2020
Initial Report FDA Received Date06/12/2020
Supplement Report FDA Received Date09/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;